... have had let the complete fear overtake and have read some awful things about Risperidone and the risks of heart problems and Tardive Dyskathia (hope I have said and spelt that correctly) and also numbness ? I don't want to be emotionally numb or make myself worse. I'm really thinking of backing out of trying it as I think I have made myself too anxious about it already. My body physically aches which tension and my head too :-( any advice would be greatly appreciated..maybe I should just leave a message that I don't want to try it with my psych ? Sorry for moaning I'm actually doing my own head in ! On my own with the boys at home so can't afford to be zombie like either... xx
Hi All, I'm due to go for an ECG tom and then start Risperidone on top of my Effexor XR 375mg... I?
- 3 Oct 2016 by Mumof2
- 5 Oct 2016
- effexor, effexor xr, depression, tardive dyskinesia, anxiety, generalized anxiety disorder, risperidone, major depressive disorder, fear, heart, risk
I took risperidone for many years and it really helped me. I started taking it when it first came on the market. It made me a little sleepy so I took it at bedtime. At the same time I was also taking Abilify. All of a sudden I developed TD. Abilify is better known for causing it than risperidone. So I was taken off the Abilify. It seemed to help for a couple weeks and then all of a sudden the TD came back even worse. I was taken off the risperidone and put back on the Abilify again. I was a lot better. I still have to watch what meds I take cuz certain ones will cause a flare up. Yes, it has become permanent with me. Even being under a lot of stress can bring on a flare up. I'm sure my age has something to do with it and how long I took it too. All i'm saying is proceed with caution. Everyone reacts different to different meds. Stay in close contact with your dr. I wish you well in whatever decision you and your dr make.
Mumof2; Hope you do decide to try the Risperdal But it is a good Idea to wait until your husband is home or a family member is around. Just want to remind you it is good to be careful whenever you start a new medication no matter what it is. But the damage on this one is already done. Really to be honest many times the less you know the better these side effects with most people are so small of a chance happening to you. And most of us do not even notice much more than extra sedative with this one, I was given this when I was in the hospital because of a reaction to another medication and had no problems at all. But if you really look at the papers that come with the medication. The % of people that this even happened to is so low that it is a shame that they have to list some stuff, Lot's of times it may not have really even happened with this medication but another in the same family of medications and because they are required to list all the side effects even if it was really from a drug in the same family of medications. But the truth is the ones to worry and watch for any problems is us, The doctor and pharmacist. not in that order you just report anything strange to the doctor when you or if you do have whatever type side effect you have, And let them evaluate what is going on. When we know too much about any medication we would not take any of them. Aspirin and Tylenol are good examples. But taken correctly very seldom do these side effects happen. And now you have gotten yourself so wound up over what you have read you are not doing yourself any favors. I hope you can rewind a bit, With our condition's the last thing we need is to overthink things like what you have done to yourself. When we do this the mind as you know is a very strong organ. And when we overthink anything we worry more than the normal person, Whatever normal is lol. But it really is the doctor that has to outweigh the risk vs the benefits of these medications. Prior to prescribing to anyone. And our job to take them as prescribed all you have read already can and do come back to bite you. Because we think the worse of anything and everything. Which is what makes our condition even worse, I sure hope I'm making some sense here. As always I wish you the best. Just remember we are our own worse enemy at times. And by this I mean we do more damage to ourselves by dwelling too much on everything, We do and also expect too much too fast. We just have to not focus so much on our condition that we have been blessed with and know it could always be worse. Just look around you!!! So please keep all of this in mind while you decide what to do. But as I always say. Think Positive, avoid negative ideas and people, And trust in your faith and above all keep a sense of humor. all of this has helped me get through the toughest of times. good luck to you. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2011 • 6 answers
Posted 23 Jan 2015 • 6 answers
Posted 7 Feb 2015 • 2 answers
Posted 20 Aug 2015 • 3 answers
Posted 13 Jul 2016 • 4 answers